MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8FR ANGIO-SEAL STS PLUS US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8FR ANGIO-SEAL STS PLUS US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Explanted date - device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that an expired angio-seal was implanted in a patient.Additional information was received on (b)(6) 2021: procedure performed was a left heart catheterization (lhc) percutaneous coronary intervention (pci) with impella support.The circulator nurse stepped out of the room, and the other nurse went and pulled an angio-seal device out of the par excellence supply cabinet.The device was handed to the scrub tech and the nurse went back to mixing the medication drip.After it was implanted in the patient's artery is when it was being entered in the document system was when it was noted that the angio-seal device was expired.The procedure sheath size used was a 7fr.A pre-deployment angiogram was performed.Hemostasis achieved successfully.The patient has not showed any complications since the implant.The patient was in stable condonation.There have been no infections reported.The estimated blood loss was less than 250cc's.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.H6: investigation findings 114 is based upon the evaluation of user facility information.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint could be confirmed for user error since the user deployed an expired product.Per customer narrative there were no issues with the device and it was correctly deployed/used by facility beyond its expiration date.There are adequate labeling indications available on packaging to identify the expiration date along with instructions available in instructions for use to ensure that this type of failure mode could be avoided.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.

Brand Name
8FR ANGIO-SEAL STS PLUS US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
MDR Report Key11814395
Report Number3013394970-2021-00272
Device Sequence Number11550603
Product Code MGB
UDI-Device Identifier00389701011851
UDI-Public00389701011851
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue Number610121
Device Lot Number06100129
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight112